MAUDE Adverse Event Report: ARTHREX INC. IBALANCE TKA, BEARING IMPLANT, PS, SZ 8, 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX INC. IBALANCE TKA, BEARING IMPLANT, PS, SZ 8, 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-513-BJ08
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Joint Dislocation (2374)
Date of Event 12/08/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is one of two mdr submissions from the same incident.The other is (b)(4).The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-513-bj08 and lot number 113401345 combination found no related information.
 
Event or Problem Description
It was reported by the patient's attorney that the patient underwent a right total knee arthroplasty on (b)(6) 2015.The following arthrex devices were implanted at the time of procedure: ar-503-tttj tibial tray lot 108761232; ar-513-bj08 tibial bearing lot 113401345; ar-516-8r femoral implant lot 108761339; ar-504-psd0 patella implant lot 113601323.On (b)(6) 2015, the patient had a follow up visit with the original surgeon with complaints of swelling and pain in the right knee.Radiographs were taken they showed the tibial poly insert was dislodged.The surgeon informed the patient it could take up to six months to heal and requested he follow up in three months.The patient returned to the original surgeon on (b)(6) 2015.X-rays were taken and revealed that the poly-insert was 50% subluxed anteriorly and had progressively migrated over the past several months.The surgeon believed that the locking mechanism of the polyethylene was not engaged.The surgeon recommended performing a poly-insert exchange.On (b)(6) 2015, the patient sought a second opinion from a different surgeon.The new surgeon recommended a total revision of the right knee due to the original surgeon's improper sizing and performance of the original knee replacement.A total revision of the right knee replacement was performed on (b)(6) 2015.Additional information obtained 4/27/2018: the revision operative report dated (b)(6) 2015 reported a painful right total knee arthroplasty secondary to mechanical failure with subsidence of tibial component with disassociation and gross wear of polyethylene liner.The operative report further noted the polyethylene component was grossly loose and the femoral component appeared to be well fixed.The surgeon used another manufacturer's product to complete the revision procedure.Patient was a (b)(6) year old male at time of revision.Dob: (b)(6).

Brand Name
IBALANCE TKA, BEARING IMPLANT, PS, SZ 8, 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7506200
Report Number1220246-2018-00178
Device Sequence Number16212136
Product Code JWH
UDI-Device Identifier00888867107632
UDI-Public00888867107632
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue NumberAR-513-BJ08
Device Lot Number113401345
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-TTTJ, TIBIAL TRAY, LOT 108761232; AR-504-PSD0, PATELLA IMPLANT, LOT 113601323; AR-516-8R, FEMORAL IMPLANT, LOT 108761339
Outcome Attributed to Adverse Event Other;
Patient Age63 YR